Rash after B12 injection: Hi, I'm a bit... - Pernicious Anaemi...

Pernicious Anaemia Society

23,264 members16,356 posts

Rash after B12 injection

Magicodolphins
Magicodolphins

Hi, I'm a bit concerned. Less than 24 hours after my first b12 injection, I came out with a rash over my abdomen, and over buttocks. A few hours later one side of my upper lip swelled then the other side. I had also recently finished a course of antibiotics. Used portion and cream from doctor, and rash was almost gone in a day?

13 Replies
oldestnewest

Maybe from antibiotics if went so quickly

B12 spots are very distinctive. Look like sore red lumps with a head . They hang around for weeks.

Yoh will know next time you have an injection.

Glad you wenrt I with the rash.

I only got alot at the beginning of b12 treatment. Just the odd fee now.

Nackapan
Nackapan in reply to Nackapan

Glad you were not ill with the rash.

Thank you, Dr thought antibiotics, just thought very strange that this happened less than 24 hours after injection, dr not a 100% sure not injection, must admit I'm a little scared if it was, and what will happen next time. Doc has said we will wait and see what next blood test levels are and take from there. Not sure that's the right way to go either as it is caused by intrinsic factor

Do you use a sun tanning salon?

No

Possibly an allergic reaction, take an anti-histamine an hour before your next shot.

Thank you

I got a rash on my back when I first started the injections, the loading dose are pretty heavy. The rash lasted a while and was really sore. It is a side effect but should go away then you'll be fine. If it persists speak to your doctor.

Hi,

Side effects section in next link mentions rashes as a side effect of hydroxycobalamin injections

BNF

bnf.nice.org.uk/drug/hydrox...

I wrote a very detailed reply on another thread with links to B12 books, b12 websites, UK B12 documents/articles and other B12 info. You may find something useful in it.

healthunlocked.com/pasoc/po...

Thank you

Chances are you will have only a small or no side effect from now on. Hope your symptoms improve soon.

Cherylclaire
CherylclaireForum Support

Most people who have any reaction, as far as I know, have spots: but these tend to be red swellings like blindhead pressure-type spots that never develop into anything else. They usually take a few days or more to go. If you are going to get them, it's usually at the beginning, and usually rather surprisingly soon after injection -on neck, face, ears (sometimes inside ear canal or up nose). If you have tried to reduce injections or suffered a "blip" for whatever reason, these can start up again for a while.

I used to like them, strangely, because they were a good indicator that something positive was happening.

Just because it is not a usual reaction doesn't mean it isn't about B12 replacement. Sleepybunny has picked up rashes as being possible side-effects. I guess the second injection will be the decider. Let's hope you're fine.

Have you read the leaflet enclosed in the packet about likely side-effects of the particular antibiotics that you took ?

I have had antibiotics twice since being B12 deficient -and both times had a reaction (never, to my knowledge, beforehand): although the antibiotics were different, the side-effects were very specifically bad vertigo and constant headache, such that I didn't want to move my head off the sofa.

Best of luck, Magicodolphins

Thank you

You may also like...